Format

Send to

Choose Destination
Dtsch Med Wochenschr. 2003 Mar 14;128(11):545-7.

[Severe allergic contact dermatitis with generalized spread due to bufexamac presenting as the "baboon" syndrome].

[Article in German]

Author information

1
Universit├Ąts-Hautklinik Heidelberg. Sylvia_Proske@med.uni-heidelberg.de

Abstract

HISTORY AND CLINICAL FINDINGS:

A 48-year-old woman presented with acute, pruritic, sharply demarcated, erythematous, maculopapulous exanthem in the anogenital area with disseminated maculae over the back. Several days before, the patient had applied as topical treatment a bufexamac-containing ointment to the anal region.

INVESTIGATIONS:

The patch test showed an allergic test reaction to bufexamac.

DIAGNOSIS:

The case presents a serious allergic contact dermatitis with generalization, imitating a baboon syndrome, unequivocally linked to the previous topical treatment.

CONCLUSION:

During the last 10 years allergic reactions to bufexamac have increasingly been reported, sometimes with erythema multiforme-like reactions. Because of the high rate of sensitization, the serious clinical course of bufexamac allergy and the insidious symptoms of this side effect, sometimes mimicking the disease to be treated, the substance should be used neither for proctological nor for dermatological diseases, even more as these patients are considered to be at high risk of developing allergic contact dermatitis because of the abnormal skin barrier. Considering the data presented, the use of bufexamac should be critically reassessed.

PMID:
12635026
DOI:
10.1055/s-2003-37850
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center